Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Distinguished Kähler metrics on Hirzebruch surfaces

Authors: Andrew D. Hwang and Santiago R. Simanca
Journal: Trans. Amer. Math. Soc. 347 (1995), 1013-1021
MSC: Primary 58E11; Secondary 32J27, 53C55
MathSciNet review: 1246528
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {\mathcal{F}_n}$ be a Hirzebruch surface, $ n \geqslant 1$. Using the family of extremal metrics on these surfaces constructed by Calabi [1], we study a closely related scale-invariant variational problem, and show that only $ {\mathcal{F}_1}$ admits an extremal Kähler metric which is critical for this new functional. Applying a result of Derdzinski [3], we prove that this metric cannot be conformally equivalent to an Einstein metric on $ {\mathcal{F}_1}$. When $ n = 2$, we show there is a critical orbifold metric on the space obtained from $ {\mathcal{F}_2}$ by blowing down the negative section.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58E11, 32J27, 53C55

Retrieve articles in all journals with MSC: 58E11, 32J27, 53C55

Additional Information

PII: S 0002-9947(1995)1246528-9
Keywords: Complex surface, Hirzebruch space, ruled surface, extremal Kähler metric, Futaki character
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia